Ask a doctor

Botox Gave Me Eye Bags, What Went Wrong?

I had Botox injected into the eyebrow area to elevate the brow, however this did absolutely nothing and now it seems to have the totally unacceptable side effect of relaxing my obicularis muscle and giving me bags under the eyes, it has been 4 months, when will this effect resolve ?. Is there anything that can be done ?. Or do I just sit it out ?. What did the surgeon do wrong ?

Doctor Answers (2)

Any effect of botox should be temporary

+1

If you're not happy with the result of the Botox, it should be temporary and if you waited 4 months already, it should be any day.  It is doubtful that there is any nerve problem, so asymmetry should be self-correcting as it wears off around 4 months.


Manhattan Dermatologist
5.0 out of 5 stars 32 reviews

Botox Gave Me Eye Bags, What Went Wrong?

+1

The resultant eye bags have to be caused ny temporary swelling from the Botox injections.  True eye bags are caused by herniation of fat tissue through a weakened orbital septum.  This can't be caused by Botox injections.  You might want to have this discussion with the MD that did your Botox treatments.  

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.